MAUDE Adverse Event Report: COVIDIEN, FORMERLY USSC PUERTO RICO INC ENDO MINI-SHEARS* 5MM INSTRUMENT; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

COVIDIEN, FORMERLY USSC PUERTO RICO INC ENDO MINI-SHEARS* 5MM INSTRUMENT; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number 174301
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
According to the reporter, during a laparoscopic hernia procedure, the tip of the blades of the device did not meet.This occurred inside the patient.To correct the condition, another device was used.No other known adverse events were reported.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) and engineering led an evaluation of one device opened by the account.This evaluation was based on a technical review of all data received from the site, a pmv review of manufacturing records, a pmv review of complaint trends, an engineering evaluation, and an evaluation of the returned device.The jaws opened and closed without any hang ups noted.The jaws failed to cut the appropriate test media.Upon close analysis of the blades engineering noted that only the tip met during actuation.There was a significant gap between the proximal to the tip of the blades.Engineering also noted a bent blade.The bent blade assembly can be replicated by pushing the assembly against a hard surface.Visual testing of the returned product confirmed the product did not meet quality release specifications that were tested regarding the reported conditions due to the damaged blade.Replication of the bent blade assembly can be replicated by pushing the assembly against a hard surface.A review of the device history record indicates this device lot number was released meeting all quality release specifications at the time of manufacture.Based on the product analysis, the failure was confirmed to be attributed to the reported event.The file will be closed as a misuse of the product.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.

Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN, FORMERLY USSC PUERTO RICO INC
building 911-67
sabanetas industrial park
ponce PR 00731
MDR Report Key5842774
Report Number2647580-2016-00546
Device Sequence Number266924
Product Code HET
UDI-Device Identifier10884523000672
UDI-Public(01)10884523000672(17)201031(10)P5K0743X
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number174301
Device Catalogue Number174301
Device Lot NumberP5K0743X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/13/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date08/24/2016
11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1